TITLE

Harnack inequalities, maximum and comparison principles, and regularity of positive solutions of m-laplace equations

AUTHOR(S)
Damascelli, Lucio; Sciunzi, Berardino
PUB. DATE
February 2006
SOURCE
Calculus of Variations & Partial Differential Equations;Feb2006, Vol. 25 Issue 2, p139
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We consider the Dirichlet problem for positive solutions of the equation −Δ m ( u) = f( u) in a bounded smooth domain Ω, with f positive and locally Lipschitz continuous. We prove a Harnack type inequality for the solutions of the linearized operator, a Harnack type comparison inequality for the solutions, and exploit them to prove a Strong Comparison Principle for solutions of the equation, as well as a Strong Maximum Principle for the solutions of the linearized operator. We then apply these results, together with monotonicity results recently obtained by the authors, to get regularity results for the solutions. In particular we prove that in convex and symmetric domains, the only point where the gradient of a solution u vanishes is the center of symmetry (i.e. Z≡{x∈ Ω ∨ D( u)( x) = 0 = {0} assuming that 0 is the center of symmetry). This is crucial in the study of m-Laplace equations, since Z is exactly the set of points where the m-Laplace operator is degenerate elliptic. As a corollary u ∈ C 2(Ω∖{0}).
ACCESSION #
19798749

 

Related Articles

  • SOME INEQUALITIES FOR SOBOLEV INTEGRALS. DIMITROV, NIKOLAJ; TERSIAN, STEPAN // Electronic Journal of Differential Equations;2009, Vol. 2009, Special section p1 

    We present some inequalities for Sobolev integrals for functions of one variable which are generalization of Dirichlet principle for harmonic functions.

  • Radius Constants for Functions with the Prescribed Coefficient Bounds. Ahuja, Om P.; Nagpal, Sumit; Ravichandran, V. // Abstract & Applied Analysis;2014, p1 

    For an analytic univalent function f(z) = z + ... αnzn in the unit disk, it is well-known that |an| ≤ n for n ≥ 2. But the inequality |an| ≤ n does not imply the univalence of f. This motivated several authors to determine various radii constants associated with the analytic...

  • Positive solutions of semi-linear elliptic problems via Krasnoselskii type theorems in cones and Harnack’s inequality. Precup, Radu // AIP Conference Proceedings;2006, Vol. 835 Issue 1, p125 

    In this paper a new version of Krasnoselskii’s fixed point theorem in cones, together with a global weak Harnack inequality for nonnegative superharmonic functions are used to investigate the existence of positive solutions of the Dirichlet problem for semi-linear elliptic equations. ©...

  • Some Generalizations to the Concentration-Compactness Principle. Zhou Yang; Di Geng; Huiwen Yan // Southeast Asian Bulletin of Mathematics;2009, Vol. 33 Issue 3, p597 

    An improvement of the Concentration-Compactness Principle is given. This result can be applied to the p-Laplace-Like equations with critical exponents in a weighted Sobolev spaces.

  • Generalized Harmonic Functions and the Dewetting of Thin Films. Auchmuty, Giles; Kloucek, Petr // Applied Mathematics & Optimization;Mar2007, Vol. 55 Issue 2, p145 

    This paper describes the solvability of Dirichlet problems for Laplace's equation when the boundary data is not smooth enough for the existence of a weak solution in H1Ω. Scales of spaces of harmonic functions and of boundary traces are defined and the solutions are characterized as limits of...

  • Poisson Integrals and Kelvin Transform Associated to Dunkl-Laplacian Operator. El Kamel, .J.; Yacoub, Ch. // Global Journal of Pure & Applied Mathematics;2007, Vol. 3 Issue 3, p351 

    In this paper, we will first solve the Dirichlet problem for the unit ball around 0 associated to the Dunkl-Laplacian operator. Then, we will study the boundary behavior of Poisson integrals associated to these differential-difference operators. Finally, we will define the Kelvin transform in...

  • The dirichlet problem in weighted spaces and some uniqueness theorems for harmonic functions. Airapetyan, G. // Journal of Mathematical Sciences;Feb2011, Vol. 173 Issue 2, p123 

    This paper considers the Dirichlet problem in weighted spaces L( ρ) in the half-plane and in the disk. The obtained results are applied to studying the uniqueness questions of harmonic functions in the half-plane and in the half-space. Also, the uniqueness theorem of harmonic functions in the...

  • THE BOUNDARY HARNACK INEQUALITY FOR SOLUTIONS TO EQUATIONS OF ARONSSON TYPE IN THE PLANE. Lundström, Niklas L.P.; Nyström, Kaj // Annales Academiae Scientiarum Fennicae. Mathematica;2011, Vol. 36 Issue 2, p261 

    In this paper we prove a boundary Harnack inequality for positive functions which vanish continuously on a portion of the boundary of a bounded domain-Ω R2 and which are solutions to a general equation of p-Laplace type, 1 < p < ∞. We also establish the same type of result for solutions...

  • A SOLUTION OF Δu + f(u) = 0 ON A TRIANGLE. CIMA, JOSEPH A.; DERRICK, WILLIAM // Bulletin of the Irish Mathematical Society;Winter2011, Issue 68, p55 

    We use moving planes and thin domain maximum principles to prove the maximum value of a positive solution to the equation Δu + f(u) = 0 on a symmetric-convex domain Ω , with u = 0 on the boundary of Ω lies on the line of symmetry of the domain. If the domain has two or more lines of...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics